Been told i have to stop having Zoladex !

Hello.

I have been to see my gyne this morning and he told me that i have to stop the zoladex. I have been on zoladex for 13 months and he sent me for a dexa scan when the results came back it said i had low bone density.

I have endometriosis and adenomyosis, I have been pain free for the past 12 months while on zoladex. Has any of you ladies come off zoladex how long did it take to wear off and what was the symptoms you got with pain, periods ect.

Jenny x

4 Replies

oldestnewest
  • Your doc is right ufortunately. You can only be on zoladex for a year as it causes brittle bones after that. I have heard you can continue it after a year but you would need to do HRT with it and that has its own side effects

  • Sorry to hear you have to come off zoladex, i was on the treatment for around 4 years, the last year alongside HRT. I have to say i was at my healthiest whilst on this mediciation, which other ladies find totally the opposite.

    My last zoladex injection was in July 2011 and since then ive had maybe 2 or 3 periods...

    Are you not able to continue on zoldex alongside HRT?

    x

  • 18 years ago i was told i could only have 3 injections in all. a ral shame because they stopped my periods and most of the pain! glad things have improved and you can now have more xxx

  • Hi Jenny

    Your gynae is correct in that the standard maximum time limit is usually 6 months. However more and more gynaes are allowing their patients to continue for longer if it is helping their symptoms and bone density is not being compromised. Have you been taking HRT alongside the zoladex? This may help your bone density recover to more normal limits.

    Like you I had excellent results from these GNRH injections which led me to think I would feel as great after a hysterectomy. Sadly for me this hasnt been the case and I am currently back on the injections as somehow I am in pain and hormonal despite the surgery. My gynae has said I can stay on them indefinitely if I find I am pain-free again second time around. < I only had the first injection this week so it is early days yet.> However at my next clinic appointment he will be discussing HRT with me as I havent been keen to take this in the past. I realise that I will have to take HRT in some form if I am to continue on the injections for the long-term.

    I went straight from the injections into surgery for my hysterectomy when I originally had the treatment so I cant advise you about periods returning as mine didnt get chance to! I have heard ladies say it can take many months for periods to be back to normal. Has your gynae suggested an alterantive form of treatment for you after zoladex?

    Good luck!

You may also like...